Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Emerg Med. 2014 Jul;32(7):815.e3-4. doi: 10.1016/j.ajem.2013.12.048. Epub 2014 Jan 3.

Cholinergic symptoms with low serum cholinesterase from therapeutic cholinesterase inhibitor toxicity.

Author information

  • 1NorthShore University HealthSystem-OMEGA, Glenbrook Hospital, Glenview IL; Pritzker School of Medicine, University of Chicago, Chicago, IL. Electronic address: jleikin@northshore.org.
  • 2Pritzker School of Medicine, University of Chicago, Chicago, IL; Department of Medicine, NorthShore University HealthSystem, Glenbrook Hospital, Glenview IL.
  • 3Illinois Poison Center, Chicago IL.

Abstract

Although cholinesterase inhibitors have been frequently used in the treatment of Alzheimer disease, its effects on serum cholinesterase concentrations have been rarely described. We described significant depression of serum cholinesterase levels due to cholinesterase inhibitor toxicity from redundant use of donepezil and rivastigmine in a 78-year-old man. Recovery of serum cholinesterase level was noted upon drug discontinuation and cholinergic symptom resolution. Serum cholinesterase level can be used as a biomarker for central cholinesterase inhibitor toxicity.

PMID:
24589024
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk